Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Nashville, TN

July 30, 2000Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2000, 12:45 AM CDT for Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2000, 12:45 AM CDT (05:45 UTC)
Expired
Jul 30, 2000, 1:15 AM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 300547
SVRBNA
TNC085-300615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 115 AM CDT

* AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF WAVERLY...OR ABOUT 2     
  MILES WEST OF NEW JOHNSONVILLE...MOVING NORTHEAST AT 35 MPH.

DESTRUCTIVE WINDS OF 50 TO 60 MPH CAN BE EXPECTED FROM NEW 
JOHNSONVILLE TO WAVERLY THROUGH 115 AM CDT. GO TO AN INTERIOR ROOM 
ON THE LOWEST FLOOR OF A STURDY BUILDING. 
$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:15 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 29, 9:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT SAT JUL 29 2000

SURFACE FRONT/TROUGH STILL LOCATED FROM INDIANA-ILLINOIS BORDER
THROUGH NORTHWEST ARKANSAS TO NORTHERN TEXAS. ONLY MINOR MOVEMENTS
NOTED. H5 LOW CENTERED OVER NORTH CENTRAL ILLINOIS-LAKE MICHIGAN
AREA. SHORTWAVE TROUGH OVER CENTRAL ILLINOIS MOVING NORTHEAST AT
ALMOST 20 KT.

LATES MESOETA INDICATING 200-300MB LAYER MASS DIVERGENCE INCREASING
OVER THE MIDDLE AND EAST PORTION OF THE STATE THROUGH 09Z TONIGHT
AND THEN DECLINING AT 12Z AND 15Z ON SUN. THIS FIELD TRACKS CLOSELY
WITH THE 700-500 UVV. THUS MORE TSTM ACTIVITY THROUGH OUT THE NIGHT.

NEXT BATCH OF TSTMS APPEARS TO BE MOVING INTO THE WESTERN PART OF
THE FORECAST AREA...CURRENTLY ALONG A LINE FROM HENRY COUNTY SWWD TO
SHELBY COUNTY.

RE-WORDED CURRENT ZONE PACKAGE TO REMOVE TIME SENSITIVE WORDING BUT
KEPT LIKELY POPS WITH MENTION OF POSSIBLE STRONG STORMS.

.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:32 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningOHXCoffee, Franklin, Grundy30 min
Jul 30, 5:52 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jul 30, 6:12 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson33 min
Jul 30, 6:12 PM CDTSevere Thunderstorm WarningOHXSmith33 min
Jul 30, 6:33 PM CDTSevere Thunderstorm WarningOHXCumberland27 min
Jul 30, 6:51 PM CDTSevere Thunderstorm WarningOHXClay, Jackson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.